This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
i am very fit healthy male aged 45.
In 1990 (18 yrs) I suddenly aquired a sensitive bladder... i.e. when lyin down to go to sleep i get a nagging ache in my scrotum that tells me i need to empty my bladder. when i then urinate it is only a very small amount but my bladder feels empty and i can go to sleep.. this occurrs sometimes 10 times a night. I also get the feeling in the afternoon and evening but it is not bothersome that i need to urinate immediately. i only have the problem when im tryin to sleep. i can hold it in but is obviously uncomfotable.
ive had a few prostrate checks, ostoscopy and bladder biopsies over the years but they have not shown any problems. I also had my bladder stretched which was futile and would not havre it done again.
actually over the years ive addapted to the problem and manage to sleep around my toilet visits.
sometimes though...LIKE NOW THAT I HAVE A BAD COLD.. the problem is very difficult to live with.
today the consultant gave me tablets called desmopressin acetate. i understand they reduce urine amounts. will try but cant see them working well.
Any new ideas or anyone with same prob please help.
You had underwent a thorough assessment and seems like incontinence and interstitial cystitis were ruled out. When was the last time you had a cystoscopy done?
Were you able to get some blood tests done.Hormonal imbalance due to pituitary dysfunction and diabetes may lead to increased urinary frequency( after structural problems like stones have ben ruled out) .Also are you previously taking any medications?
Try taking notes everyday ( something like a journal) wherein you may note necessary points like the number of times you went to the bathroom, the time of day and the amount of water you have taken.
Take the medications and observe if this will help. Note also changes in bowel movement , stool character and sexual function.
last time i had a csytosopy was admittedly about 10 yrs ago. to be honest ive tried to avoid any further ones unless the consultant thought necessary. I have had 3 ultrasounds in the last year which the consultant found no issues with.
yes, ive had bloods done by the consultant in last year.
no, other medications ar not being taken.
all bowel and sexual function over the period id say are pretty normal.
i did wonder if phycological factors could be at play... is this a mental issue. the thing is tthough that the feeling i get is a physical one...
I would assume that you are taking the desmopressin ? So how is everything so far?
Yes, psychological factors may play a role. Diseases should always be seen wholistically taking into consideration the mind set as well as the physical aspects. Why have you brought this up? Any probable stressors , cause of anxiety or changes that could have contributed to your symptoms? You did post that this was something that occurred overnight ( is this correct?).
thanksfor interesting reply..
the reason i am now finding this difficult is because i have acute bronchitis and the combination is currently stressfull because i am more tired. When im stressed i do seem to want to urinate more often. Sometimes 20 times a night.
it is odd though that this problem started in 1990, the year i left the family home. i did not have this problem when living at home with parents... i would have been about 27 yrs old. i cant remember the exact time it started but it was not while i lived with parents before 1990.
thanks for any further ideas
sorry forget to mention that doc told me start on the desmopressin once i was clear of the bronchitis.. so still in the box. also he said i probably wouldnt see any results within a month... not really encouraged.
1 dark urine may be rabdomeiyoma,
3 poly systic nephropathy
4 chage disease
i would check with interventionist cardiologis or better internal medicine
is my first electio
i pray for you
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.